MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403940
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medwatch number is mw5094766.(b)(4).Investigation results: the returned flexiva 1000 laser fiber was analyzed, and a visual evaluation noted that it was returned with the body broken.The fiber measured 274.4 cm in length from the top of the connector to the break.Examination under magnification confirmed that the pattern on the break was consistent with a fracture.The remainder of the device was not returned.No other issues with the device were noted.The reported event was confirmed.The analysis of the returned device confirmed that the fiber was broken.The condition of the returned device confirms that the fiber was broken during use, likely as a result of handling of the device as it was used and interacted with the scope.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that a flexiva 1000 laser fiber was used in a ureteroscopy with laser lithotripsy procedure in the ureter performed on (b)(6) 2020.Reportedly, the laser unit used was a lumenis 20 watt laser console.According to the complainant, during the procedure, the laser fiber broke.The procedure was completed with another flexiva 1000 laser fiber.There were no patient complications reported as a result of this event.
 
Event or Problem Description
Note: this report pertains to the first of two devices that were used in the same procedure.Refer to manufacturer report number mfr.Report # 3005099803-2020-02835 for the first flexiva 1000 laser fiber and mfr.Report # 3005099803-2020-03056 for the second flexiva 1000 laser fiber.It was reported to boston scientific corporation on (b)(6), 2020 that a flexiva 1000 laser fiber was used in a ureteroscopy with laser lithotripsy procedure in the ureter performed on (b)(6), 2020.Reportedly, the laser unit used was a lumenis 20 watt laser console.According to the complainant, during the procedure, the laser fiber broke.The procedure was completed with another flexiva 1000 laser fiber.There were no patient complications reported as a result of this event.** additional information received on (b)(6), 2020 ** according to the complainant, during the procedure, the laser fiber broke.A second of the same device was opened and failed.The procedure was completed with a third flexiva 1000 laser fiber.
 
Additional Manufacturer Narrative
Block h2: additional information: block b5 block g3: medwatch number is mw5094766.Block h6: problem code 1069 captures the reportable event of fiber break.Block h10: investigation results the returned flexiva 1000 laser fiber was analyzed, and a visual evaluation noted that it was returned with the body broken.The fiber measured 274.4 cm in length from the top of the connector to the break.Examination under magnification confirmed that the pattern on the break was consistent with a fracture.The remainder of the device was not returned.No other issues with the device were noted.The reported event was confirmed.The analysis of the returned device confirmed that the fiber was broken.The condition of the returned device confirms that the fiber was broken during use, likely as a result of handling of the device as it was used and interacted with the scope.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.

Brand Name
FLEXIVA
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10285560
Report Number3005099803-2020-02835
Device Sequence Number2780145
Product Code GEX
UDI-Device Identifier08714729808121
UDI-Public08714729808121
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2023
Device Model NumberM0068403940
Device Catalogue Number840-394
Device Lot Number0000009303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1